Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 49, NWS Fort Worth, TX

April 10, 2008Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 10, 2008, 5:59 AM CDT for Dallas County, Texas. It was in force for 91 min.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 5:59 AM CDT (10:59 UTC)
Expired
Apr 10, 2008, 7:30 AM CDT
In force
91 min
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2).

Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KFWD 101059
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT THU APR 10 2008

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS WHITE ROCK CREEK IN TEXAS...

  WHITE ROCK CREEK NEAR DALLAS WHITE ROCK AFFECTING DALLAS COUNTY

TXC113-102259-
/O.NEW.KFWD.FL.W.0049.080410T1059Z-080410T2334Z/
/DWRT2.1.ER.080410T1044Z.080410T1100Z.080410T1134Z.NO/
559 AM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE ROCK CREEK NEAR DALLAS WHITE ROCK.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0515 AM THURSDAY THE STAGE WAS 82.45 FEET. 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 84.0 FEET. 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY EARLY 
  THURSDAY MORNING AND CONTINUE TO RISE TO A CREST NEAR 85 FEET BY 
  THURSDAY MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* AT 84 FEET MINOR FLOODING WILL OCCUR NEAR THE CREEK...AND SOME 
  CLOSURES WILL BE NEEDED. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 84.5 FEET ON JUN 1 2005.
  
&&

                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

HEADWATER FORECASTS
  DALLAS WHITE ROCK   84   82.4  THU 05 AM   72.2                  

$$

85/NH
1 follow-up statement
000 
WGUS84 KFWD 101230
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT THU APR 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  WHITE ROCK CREEK NEAR DALLAS WHITE ROCK AFFECTING DALLAS COUNTY

TXC113-101300-
/O.CAN.KFWD.FL.W.0049.000000T0000Z-080410T2334Z/
/DWRT2.1.ER.080410T1029Z.080410T1100Z.080410T1150Z.NO/
730 AM CDT THU APR 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE ROCK CREEK NEAR DALLAS WHITE ROCK.
* AT 0715 AM THURSDAY THE STAGE WAS 82.91 FEET. 
* FELL BELOW FLOOD STAGE AT 07 AM THURSDAY.
* FLOOD STAGE IS 84 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

&&

                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

HEADWATER FORECASTS
  DALLAS WHITE ROCK   84   82.9  THU 07 AM   72.2                  

$$

85/NH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 10, 5:29 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 10, 5:29 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
529 AM CDT THU APR 10 2008

.AVIATION...
PRECIP/SEVERE WEATHER IS OVER AT METROPLEX TAF SITES. RAIN AND
LIGHT THUNDERSTORMS CONTINUES FOR WACO BUT SHOULD END IN THE NEXT
HOUR OR SO. MAIN PROBLEM FOR THE REST OF THE DAY WILL BE INCREASING
SSW WINDS WITH 20G30KT EXPECTED. WILL LIKELY HAVE TO ISSUE AN
AIRPORT WEATHER WARNING FOR DFW LATER THIS AFTERNOON WHEN AND IF
SPEEDS REACH CRITERIA. OTHERWISE VFR CIGS WILL CLEAR OUT BY MID
MORNING.  SH/13

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT THU APR 10 2008/

DISCUSSION...
SECOND ROUND OF SEVERE STORMS NOW MOVING QUICKLY WEST TO EAST
THROUGH NORTH TEXAS. A STOUT SQUALL LINE EXTENDS FROM NEAR
GAINESVILLE...TO CLEBURNE...TO GATESVILLE. FORWARD SPEED IS AROUND
50 KTS. THIS COMBINED WITH THE WINDS ASSOCIATED WITH THE LINE
ITSELF HAS BEEN CAUSING MAJOR DAMAGE IN THE FORM OF TREES AND
POWER LINES DOWN AS WELL AS SOME STRUCTURAL DAMAGE. REPORTS OF WIND
SPEEDS TO 80 MPH ARE COMMON. HAIL AND TORNADO REPORTS HAVE BEEN
SCARCE...ALTHOUGH A FEW CELLS ARE EXHIBITING ROTATION. THE SEVERE
WEATHER SHOULD BE JUST EAST OF THE CWA COINCIDENT WITH THE
EXPIRATION OF THE TORNADO WATCH AT 6 AM.  NEW TOR WATCH WILL BE
ISSUED FOR THE REMAINDER OF NORTH TEXAS NOT IN THE CURRENT WATCH.
FLASH FLOOD WATCH IS STILL IN EFFECT...ALTHOUGH SPEED OF THE SYSTEM
HAS SO FAR PRECLUDED MANY FLOODING PROBLEMS.

GUIDANCE CONTINUES TO SHOW WIND SPEEDS IN THE 20-30 KT RANGE THIS
AFTERNOON AS THE SURFACE LOW SWINGS TO OUR NORTH. HAVE ALREADY
ISSUED A WIND ADVISORY FOR THE ENTIRE AREA THROUGH 9 PM. GUSTS TO
40 MPH ARE LIKELY THIS AFTERNOON...ESPECIALLY IN THE NORTHERN HALF
OF THE FORECAST AREA. WINDS SHOULD DIE DOWN AS SURFACE LOW PULLS
OFF TO THE NORTHEAST AND PRESSURE GRADIENT RELAXES.

THE REMAINDER OF THE FORECAST LOOKS MUCH TAMER WITH NO POPS IN THE
FORECAST AFTER TODAY. SPRAWLING SURFACE HIGH WILL OCCUPY MUCH OF
THE CENTRAL U.S. INCLUDING NORTH TEXAS THROUGH THE REMAINDER OF
THE 7 DAY FORECAST.

STRONG SOUTHWEST WINDS ALONG WITH CLEARING SKIES SHOULD HELP
TEMPS TODAY REACH THE LOWER 80S AT MOST LOCATIONS. FROPA WILL
OCCUR TOMORROW MORNING KNOCKING HIGH TEMPS BACK INTO THE 60S AND
70S FOR FRIDAY AND SATURDAY. CONTINUED NORTH WINDS ON THE WESTERN
SIDE OF THE DEPARTING LOW PRESSURE SYSTEM ALONG WITH ANOTHER SHOT
OF COLD AIR WILL KEEP TEMPS DOWN SUNDAY AS WELL. MONDAY THROUGH
WEDNESDAY LOOK NICE AS TEMPERATURES REBOUND INTO THE 70S.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  50  70  46 /  20   0   0   0
WACO, TX              84  52  75  47 /  20  10   0   0
PARIS, TX             79  49  68  43 /  60  10   0   0
DENTON, TX            81  47  70  43 /  20   0   0   0
MCKINNEY, TX          80  47  69  45 /  30   0   0   0
DALLAS, TX            82  53  72  47 /  20   0   0   0
TERRELL, TX           80  53  70  45 /  40  10   0   0
CORSICANA, TX         83  54  72  46 /  30  10   0   0
TEMPLE, TX            83  54  74  46 /  20  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR TXZ093>095-
103>107-118>120.

&&

13
Hazardous weather outlook, Apr 10, 4:27 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT THU APR 10 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
427 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ROUGHLY THE
EASTERN HALF OF NORTH TEXAS AS A STRONG SQUALL LINE MOVES THROUGH.
THE HAZARDS THROUGH THIS MORNING WILL BE VERY LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAINFALL AND A FEW ISOLATED TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 20 THROUGH THIS MORNING. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED AMOUNTS UP TO 4
INCHES POSSIBLE.

BEHIND THE SYSTEM...STRONG WESTERLY WINDS OF 25 TO 30 MPH...WITH
GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR ALL
OF NORTH TEXAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF NORTH TEXAS
THROUGH THURSDAY MORNING.

13

In the hours before

Local storm report, Apr 10, 4:32 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     TSTM WND DMG     ADDISON                 32.96N  96.84W
04/10/2008                   DALLAS             TX   PUBLIC

            DAMAGE TO SEVERAL CARPORTS AND 1-FT. DIAMETER TREE
            KNOCKED DOWN.
Local storm report, Apr 10, 4:37 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     BURLESON                32.53N  97.33W
04/10/2008                   JOHNSON            TX   SELECT

            NUMEROUS POWER FLASHES IN BURLESON. POWER POLES DOWN
Local storm report, Apr 10, 4:52 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     EULESS                  32.85N  97.08W
04/10/2008                   TARRANT            TX   PUBLIC

            ROOF OFF APARTMENT COMPLEX IN EULESS ALONG SAGEBRUSH
Local storm report, Apr 10, 5:17 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 AM     TSTM WND DMG     TERRELL                 32.73N  96.29W
04/10/2008                   KAUFMAN            TX   LAW ENFORCEMENT

            ONE LARGE TIN BUILDING ON MR. BS BLVD.
Local storm report, Apr 10, 5:23 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     10 SW BENBROOK          32.58N  97.58W
04/10/2008                   PARKER             TX   NWS EMPLOYEE

            BEDROOM WINDOWS BLOWN INTO HOUSE.
Local storm report, Apr 10, 5:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CDT THU APR 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     EDGEWOOD                32.69N  95.88W
04/10/2008                   VAN ZANDT          TX   EMERGENCY MNGR

            TREES DOWN. RELAYED VIA AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:13 PM CDTTornado WarningFWDJack, Wise47 min
Apr 9, 7:14 PM CDTSpecial Weather StatementFWDFannin31 min
Apr 9, 7:33 PM CDTSpecial Weather StatementFWDCooke, Denton27 min
Apr 9, 7:48 PM CDTTornado WarningFWDDenton, Wise42 min
Apr 9, 8:22 PM CDTTornado WarningFWDCooke, Denton38 min
Apr 9, 8:57 PM CDTTornado WarningFWDCooke, Grayson53 min
Apr 9, 9:35 PM CDTFlash Flood WarningFWDCooke, Grayson115 min
Apr 10, 1:00 AM CDTSevere Thunderstorm WarningFWDStephens60 min
Apr 10, 1:19 AM CDTSevere Thunderstorm WarningFWDYoung56 min
Apr 10, 1:29 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more18 hr
Apr 10, 1:39 AM CDTSevere Thunderstorm WarningFWDEastland53 min
Apr 10, 2:00 AM CDTSevere Thunderstorm WarningFWDComanche46 min
Apr 10, 2:10 AM CDTRiver Flood WarningFWDDenton32 hr
Apr 10, 2:10 AM CDTRiver Flood WarningFWDDallas43 hr
Apr 10, 2:11 AM CDTSpecial Weather StatementFWDJack34 min
Apr 10, 2:14 AM CDTSevere Thunderstorm WarningFWDPalo Pinto46 min
Apr 10, 2:21 AM CDTSevere Thunderstorm WarningFWDErath39 min
Apr 10, 2:25 AM CDTSpecial Weather StatementFWDCooke35 min
Apr 10, 2:28 AM CDTTornado WarningFWDErath25 min
Apr 10, 2:35 AM CDTFlash Flood WarningFWDCooke4 hr
Apr 10, 2:36 AM CDTSevere Thunderstorm WarningFWDParker39 min
Apr 10, 2:41 AM CDTSevere Thunderstorm WarningFWDHood, Somervell39 min
Apr 10, 2:47 AM CDTSevere Thunderstorm WarningFWDBosque, Hamilton43 min
Apr 10, 3:00 AM CDTTornado WarningFWDSomervell15 min
Apr 10, 3:03 AM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant57 min
Apr 10, 3:06 AM CDTSevere Thunderstorm WarningFWDLampasas39 min
Apr 10, 3:10 AM CDTTornado WarningFWDJohnson35 min
Apr 10, 3:16 AM CDTSevere Thunderstorm WarningFWDDenton, Wise44 min
Apr 10, 3:18 AM CDTSevere Thunderstorm WarningFWDHill57 min
Apr 10, 3:26 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis64 min
Apr 10, 3:32 AM CDTTornado WarningFWDEllis, Johnson, Tarrant28 min
Apr 10, 3:39 AM CDTTornado WarningFWDCollin, Dallas36 min
Apr 10, 3:42 AM CDTSevere Thunderstorm WarningFWDCollin63 min
Apr 10, 3:51 AM CDTSpecial Weather StatementFWDBell24 min
Apr 10, 3:56 AM CDTTornado WarningFWDBell, Falls, Milam49 min
Apr 10, 3:59 AM CDTSevere Thunderstorm WarningFWDGrayson31 min
Apr 10, 4:04 AM CDTSevere Thunderstorm WarningFWDBell, Falls, Hill, Limestone, McLennan56 min
Apr 10, 4:08 AM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall67 min
Apr 10, 4:15 AM CDTSevere Thunderstorm WarningFWDFannin, Hunt60 min
Apr 10, 4:16 AM CDTTornado WarningFWDBell, Falls44 min
Apr 10, 4:23 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Navarro67 min
Apr 10, 4:48 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone72 min
Apr 10, 4:51 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar54 min
Apr 10, 4:58 AM CDTSevere Thunderstorm WarningFWDLimestone47 min
Apr 10, 5:00 AM CDTRiver Flood WarningFWDWise52 hr
Apr 10, 5:12 AM CDTSevere Thunderstorm WarningFWDRains, Van Zandt63 min
Apr 10, 5:22 AM CDTTornado WarningFWDAnderson, Freestone38 min
Apr 10, 5:23 AM CDTSevere Thunderstorm WarningFWDHenderson52 min
Apr 10, 5:46 AM CDTSevere Thunderstorm WarningFWDHopkins29 min
Apr 10, 6:19 AM CDTSpecial Weather StatementFWDMilam, Robertson26 min
Apr 10, 6:24 AM CDTSpecial Weather StatementFWDHenderson36 min
Apr 10, 6:34 AM CDTSevere Thunderstorm WarningFWDFalls, Limestone, Robertson30 min
Apr 10, 9:53 AM CDTRiver Flood WarningFWDHunt34 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.